Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 100, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2005, 8:20 PM EDT for Bryan County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2005, 8:20 PM EDT (00:20 UTC)
- Expired
- Jul 14, 2005, 8:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1941 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 150020 SVRCHS GAC029-150045- /O.NEW.KCHS.SV.W.0100.050715T0020Z-050715T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 820 PM EDT THU JUL 14 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRYAN COUNTY IN SOUTHEAST GEORGIA * UNTIL 845 PM EDT * AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THIS STORM WAS LOCATED NEAR ELLABELL...OR ABOUT 9 MILES EAST OF PEMBROKE...MOVING NORTHEAST AT 5 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... ELLABELL AND LANIER... BLITCHTON... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3214 8162 3198 8152 3204 8138 3223 8144 $$
2 follow-up statements
000 WWUS52 KCHS 150033 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 833 PM EDT THU JUL 14 2005 GAC029-150045- /O.CON.KCHS.SV.W.0100.000000T0000Z-050715T0045Z/ BRYAN- 833 PM EDT THU JUL 14 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR BRYAN COUNTY... AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLABELL...OR ABOUT 9 MILES EAST OF PEMBROKE...MOVING NORTHEAST AT 5 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BLITCHTON...ELLABELL AND LANIER. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3214 8162 3198 8152 3204 8138 3223 8144 $$
000 WWUS52 KCHS 150041 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 841 PM EDT THU JUL 14 2005 GAC029-150051- /O.EXP.KCHS.SV.W.0100.000000T0000Z-050715T0045Z/ BRYAN- 841 PM EDT THU JUL 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BRYAN COUNTY WILL EXPIRE AT 845 PM EDT... AT 841 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN AND FREQUENT LIGHTNING ARE STILL EXPECTED THROUGH 9 PM. REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3214 8162 3198 8152 3204 8138 3223 8144 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:48 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 14, 2:48 PM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 248 PM EDT THU JUL 14 2005 .SHORT TERM /TONIGHT THROUGH SAT /...CONVECTION OVER E CNTRAL GA AND CNTRAL SC EXPECTED TO BECOME BETTER ORGANIZED DURING THE NEXT SEVERAL HOURS AS THE S/WV ENERGY OVER GA CONTS TO PUSH EASTWARD. CLOSER TO THE COAST COULD SEE TSTMS PULSE TO STRONG/SVR WITH SEABREEZE BOUNDARY AND OLD BOUNDARIES FROM PREVIOUS CONVECTION. CONVECTION WILL LINGER INTO THE EARLY EVENING HOURS. THE UPPER LOW ASOCD WITH THE REMNANTS OF DENNIS WILL CONT TO LOSE ITS INFLUENCE OVER THE SERN STATES OVER THE NEXT COUPLE OF DAYS AS THE UPPER LEVEL RIDGE OVER THE WRN ATLC BUILDS BACK TO THE WEST TO FORCE THE REMNANT LOW FURTHER WEST. MOISTURE WILL BECOME LESS PLENTIFUL BY SAT. EXPECT MAINLY DIURNAL CONVECTION AGAIN FRI AND SAT BUT AREAL COVERAGE SHOULD DECREASE EACH DAY. NAM MAX TEMPS FOR FRI WERE 3-5 DEGREES COOLER THAN MAV. PLAN TO LEAN TOWARD THE MAV. DAYTIME HIGHS WILL REMAIN GENERALLY BE AROUND 90 BOTH DAYS WITH OVERNIGHT LOWS REMAINING IN THE 70S. && .LONG TERM /SAT NIGHT THROUGH THU /... AS HIGH PRES BECOMES WELL ENTRENCHED OVER THE SERN STATES...WX PATTERN WILL NOT CHANGE VERY MUCH FROM DAY TO DAY. MOISTURE WILL BE LIMITED DURING MUCH OF THIS TIME SO MAINLY DIURNAL CONVECTION ASOCD WITH THE SEABREEZE WILL BE THE RULE. POPS EXPECTED TO BE AROUND 20 PERCENT ON SUN AND MON AND LOW CHC POPS DURING THE AFTN BY THE MIDDLE OF THE WEEK. TEMPS WILL REMAIN AROUND 90 WITH OVERNIGHT LOWS REMAINING IN THE 70S AT MOST PLACES. DID NOT MAKE ANY SGFNT CHANGES IN THE EXTENDED. && .MARINE...GENERAL S TO SW FLOW AOB 15 KT TO CONTINUE OVER THE MARINE AREA THROUGH THE PERIOD. THE REMNANTS OF DENNIS CURRENTLY OVER THE OH VLY ARE EXPECTED TO CONTINUE TO WEAKEN WITH TIME WHILE THE BERMUDA HIGH PRES STRENGTHENS OVER THE WRN ATLC. WEAK LATE AFTN SEABREEZE CIRCULATIONS ARE EXPECTED TO IMPACT THE WATERS EACH DAY WITH NOCTURNAL SURGES ALSO LIKELY...ESPCLY THE NEXT FEW NIGHTS. SEAS WILL REMAIN LOW /AOB 3 FT/ OUTSIDE OF TSTMS...EVEN LATE IN THE WEEK AS HURR EMILY IS PROJECTED TO STAY WELL S OF THE AREA AND POSSIBLY ONLY BRING A SLIGHT INCREASE IN SWELL TO THE SE COAST. && .AVIATION...SCT SH/TSTMS NEAR THE TERMS THIS AFTN LIKELY TO DIMINISH IN INTENSITY AND COVERAGE THIS EVE. S/W ENERGY ROTATING AROUND THE REMNANTS OF DENNIS COULD LEAD TO ADDITIONAL SH/TSTM ACTIVITY OVERNIGHT BUT UNCERTAINTY TOO GREAT ATTM TO INCLUDE ANY PRECIP IN TAFS. PATCHY FOG IS ALSO POSSIBLE AT EACH TERM TOWARD DAYBREAK...ESPCLY AT THE TERMS THAT PICK UP RAIN TODAY. HOWEVER...WILL LET LATER SHIFTS RE-EVALUATE SUCH POTENTIAL AS TIME SECTIONS SHOW DECENT LOW LVL FLOW DEVELOPING OVERNIGHT. ANOTHER ROUND OF SH/TSTMS LIKELY AGAIN TOM...ESPCLY IN THE AFTN. && JH/RB
Hazardous weather outlook, Jul 14, 5:00 AM EDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT THU JUL 14 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-151000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 500 AM EDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE FORECAST THIS AFTERNOON WITH THE POSSIBILITY OF STRONG WIND GUSTS AND SMALL HAIL. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS AFTERNOON AND EVENING. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. .RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE SOUTH SANTEE RIVER NEAR JAMESTOWN AND THE SAVANNAH RIVER AT BURTONS FERRY AND CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 14, 4:35 PM EDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 435 PM EDT THU JUL 14 2005 GAZ088-SCZ040-042-142130- ALLENDALE-HAMPTON-SCREVEN- 435 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORMS WILL IMPACT PARTS OF SCREVEN COUNTY...ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 530 PM EDT... AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS BEGINNING TO DEVELOP ALONG A LINE EXTENDING FROM DUKES TO 7 MILES WEST OF NEWINGTON...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF HAMPTON TO 12 MILES NORTHEAST OF STATESBORO. THESE DEVELOPING THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ROUSE...DUKES...SHEPPARDS...MIDDLEGROUND...HUNTERS...GIFFORD... BRUNSON...VALENTINE...LURAY AND HAMPTON THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. WIND GUSTS OF 30 TO 40 MPH ARE ALSO EXPECTED.
Special weather statement, Jul 14, 5:17 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 517 PM EDT THU JUL 14 2005 SCZ042-043-142200- HAMPTON-INLAND COLLETON- 517 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND NORTHERN COLLETON COUNTY THROUGH 600 PM EDT... AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTH OF HAMPTON... MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HAMPTON...CROCKETVILLE...MILEY... MOSELLE...ISLANDTON...ASHTON...LODGE...WILLIAMS...PADGETTS AND COLLETON THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. GUSTY WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
Special weather statement, Jul 14, 5:55 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 555 PM EDT THU JUL 14 2005 GAZ100-101-142230- BULLOCH-EFFINGHAM- 555 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND BULLOCH COUNTY THROUGH 630 PM EDT... AT 555 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER STILSON...OR ABOUT 11 MILES WEST OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND STILSON... OLNEY...IVANHOE...HUBERT...ARCOLA...AKINS...GUYTON...TUSCULUM... SPRINGFIELD AND SHAWNEE THROUGH 630 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. THESE WINDS MAY CAUSE LOOSE OBJECTS TO BLOW AROUND AND ROTTED TREES TO BE BLOWN OVER.
Local storm report, Jul 14, 6:06 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG YEMASSEE 32.69N 80.85W
07/14/2005 HAMPTON SC LAW ENFORCEMENT
50 MPH WINDS KNOCKED DOWN A LARGE PECAN TREE ON A POWER
LINE AT HWY 68 AND CONNELLY STREET KNOCKING OUT POWER IN
YEMASSEE.
&&
RJBSpecial weather statement, Jul 14, 7:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 719 PM EDT THU JUL 14 2005 GAZ101-116-SCZ047-150000- EFFINGHAM-INLAND BRYAN-INLAND JASPER- 719 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...JASPER COUNTY AND BRYAN COUNTY THROUGH 800 PM EDT... AT 719 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CENTERED FROM 3 MILES EAST OF EBENEZER TO LANIER...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF RIDGELAND TO 4 MILES SOUTHEAST OF PEMBROKE...NEARLY STATIONARY. THIS LINE WILL AFFECT AREAS IN AND AROUND STILLWELL...REKA...RAHNS... PINEORA...PEMBROKE...MARLOW...EBENEZER...BLITCHTON...BIRDS AND LANIER THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.
Special weather statement, Jul 14, 7:47 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 747 PM EDT THU JUL 14 2005 GAZ101-116-150030- EFFINGHAM-INLAND BRYAN- 747 PM EDT THU JUL 14 2005 ...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT EFFINGHAM COUNTY AND BRYAN COUNTY THROUGH 830 PM EDT... AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF DOSWELL...OR ABOUT 11 MILES SOUTH OF SPRINGFIELD...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND MELDRIM...MARLOW... LANIER...ELLABELL...EDEN...DOSWELL...BLITCHTON...COLDBROOK... BLANDFORD AND RAHNS THROUGH 830 PM EDT. HEAVY RAINFALL IN EXCESS OF 2 INCHES IN A FEW SPOTS MAY CAUSE SOME LOCAL FLOODING OF LOW SPOTS. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN ALSO BE EXPECTED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.